Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Taking Klonopin. Can I discontinue?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3545 Questions
Question
I have been talking klonopin for less then a week at 2mg a day for only 4 days and today i only took 1mg so i can taper off im out of town working and my doctor told me to stop taking it due to the side effects how would i taper off
Posted Sun, 9 Jun 2013 in Medicines and Side Effects
 
 
Answered by Dr. Raju A.T 1 hour later
Hi,

Thanks for your query.

Yes, you can stop the medication. As you believe, the medication has to be stopped min tapering manner only.

Do take Klonopin 1mg for two more days and then followed by 3 days of 0.5 mg and finally stop.

Hope I answered your query.

Please let me know if there are any other concerns.

Regards,
Above answer was peer-reviewed by
 
Follow-up: Taking Klonopin. Can I discontinue? 1 hour later
So the xanex is out of my system like i mention in my medical history so i wont have to worry about withdraws from it. Also will i have withdraw effects from klonoplin or does the klonopin tapering cancel that.
 
 
Answered by Dr. Raju A.T 1 hour later
Hi,

Thanks for writing back.

Yes, there is no need to worry about it . Also withdrawal effects are rare in courses where you taper the dosage and stop.

Wish you good health.

Regards,
Above answer was peer-reviewed by
 
Follow-up: Taking Klonopin. Can I discontinue? 46 minutes later
Will i have to worry about the xanex withdraws even tho my doctor stop my xanex one day cold XXXXXXX and started klonplinthe next?
 
 
Answered by Dr. Raju A.T 14 minutes later
Hi,

There is no nee to worry. Both Xanax and Klonopin are similar type of medications withdrawal side effects due to xanax may not occur as Klonopin has taken its place once xanax has been stopped.

Hope I answered your query.

Wish you good health.

Regards,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor